I am on day 5 of Topamax 50 mg 2 times a day, 50mg of seroquil at bed time, I just recently started taking again and I have been taking 10 mgs of adderal 2 times a day since I was five. Right now my hands, feet, and head go numb off and on during the day during the day and I feel like a Zombie. I have trouble talking or remembering simple tasks. The other day I had to call my sister because I was so numb I could not pick up my crying son. This is a very big issue for me. I was just curious when these side effects will go away or should I call my doctor to get taken off them. I already called him and he said he wants me that it takes time. But Im not sure how much more I can take of this.
Hi sorry to hear you're suffering! I take seroquel, i started on them december 2010. I had the same 'zombie' like feeling and memory loss and also a strange numbness/tingling in my legs. I was started on other meds at the same time and i was unwell mentally, so i just assumed it was how i was feeling and didn't/couldn't put it down to any 'single' thing. Months later i had my meds reviewed and my seroquel was reduced in strength. I am now like a different person! My doctor explained that some people are particularly sensitive to seroquel, some people can tolerate only the lowest dose, where as some can tolerate up to 400mg. I was taking 200mg and my dose was reduced just by 50mg (to 150mg) and it was amazing the difference it made. If your symptoms continue speak to your dr again. I hope you're feeling better soon.
I had a really hard time on Topamax too. I stopped driving for 2 months because the side effects were that bad and I was just out of it for lack of a better term. I did eventually get used to it. I would say right around 2 and 1/2 months after starting it. It really helped with preventing my migraines but I had to discontinue use because it caused kidney stones. I would say if you can, try and tough it out, but if it really is past your limit then talk to your doctor about discontinuing it and finding something that works better for you. I will say everyone I know that has taken Topamax said it was hard at first but it was worth it in the end. I'm the only one I know that then had problems with kidney stones. There is only about a 1 percent chance of having that same problem. If you do decide to discontinue it make sure you talk with your doctor first. It is a medication that you have to wean off of just like you have to build up on it. Good Luck
ive been on topamax for about 3months, first month or so was hell then it got better, used to take seroquel before that for sleep and mood stabilization. but stopped cuz it made me like a zombie no matter how much i slept. but i dont know if you found this out already, or are still taking topamax and seroquel together. but BOTH topamax and seroquel have major drug interactions, look it up on the interactions checker and let the doctor know if you havent already. hope all goes well.
i have been on topamax for topamax for2 months(the end of june will b my 3rd) and i am also sticking out the gross side effects; blurry vision, dry eyes, air headedness and super cotton mouth.my only regret starting this med was not knowing more about birth control and anticonvulsants:(. i guess the bc isnt as effective. my dr is aware i am on bc n wants me to take 100 mg but i can only tolerate 75mg @ the moment so... i read that depending on the amnt u take also determins the effect on your bc... is that true... anyway briannamartel i am there w/ ya w/ these crazy side effects which my doc says will go away. :(
Me? Is that You? omg. I'm only on 25 mg of Topamax 2x a day and i feel like crap too. I'm only on day 5. I've come off tegretol because it quit working more than half the time for prevention. Slowly going onto Topamax, and the side effects (nausea, bone pain, depression, feet/hands asleep) outweigh the migraine prevention. Five days, Three Imitrex. When's this going to actually work?
I'm on Xanax XR (1mg), and Topamax (50mg), and it is AWFUL. I've been on Topamax for three weeks, and I swear, I wish somebody would've taken a before and after video of me. I'm a complete MESS. With my Xanax, I'm pretty good; my only true side effects are random mood swings. But with this Topamax for my migraines (which, amazingly, have ceased to disappear), I have never experienced such bewildering side effects. The worst one is memory loss/word finding; I can be in the middle of an intellectual conversation and completely forget what it was about to begin with. And EVEN WORSE, I'll spend a good ten minutes trying to remember. I've also had horrible tingling feelings; yesterday I had them through my face and on my finger tips for a good four hours. And today I had them on my tongue and lips.
I've also had a decrease in appetite, which I don't mind too much, but sometimes I get hungry, and it's like; my body is forcing me not to eat. And, I also got constipated so bad that I cried, and sat on the toilet for a good thirty minutes, and thought that I was going to have to buy a laxative. If I were you, I'd get off before it persists. Because it is just way too hard to handle. Each and every day I wake up, and it seems to be something new. My mother wants to call me a hypochondriac because I'm always complaining, but there truly is some strong side effects to this medication. Some people even refer to the Topamax, as "Dopamax", because of the lack of coordination. I think my worst side effect is the memory loss; it is almost unbearable. And I've always had a great memory, it makes me soo sad. But best of luck, I always just take a regular Xanax for insomnia, or a Melatonin. I hope you get everything sorted out!
ive been on topamax for several yrs,its the only medicine they found to help my migraines.i was having 15 to 20 a month and after taking topamax for about 8 weeks i only have about 2 to 3 a month now and there not nearly as severe.the numbness and tingling was in my feet and hands.it got better after about 3 months but i still get it in my feet now and then.i have had migraines since the age of nine also.i also have fibromyalgia and interstitual cystitis which also cause migraines. i hope this is helpful but a beta blocker added to your daily meds might help also i take that twice a day also.
Carela1985, When did you start taking Topamax? I started two months ago at 25mg once at night. Now I'm at two 25mg at night, slowly increasing... dr. says I can up it to 100mg. Migraines have gotten so much better. Side effects have improved somewhat. Feelings of having flu-like symptoms; fatigue, etc., have NOT been fun. First time in a very long time of not having migraines (half the month!) have been nice. Sometimes it's hard to weigh the undesirable effects. Guess as long as worse side effects don't happen, we're okay? I hate meds anyway, but migraines really interfere with life. Knowing side effects do get better with time helps.
Question: Does the dosage (in time) lose effectiveness to a point where you have to up the dose?
Question: How long does it take to taper off Topamax once deciding it's time?
Question? How long is a medication like this expected to help?
Thank you fellow migraine sufferers!
I have been on Topamax 2 weeks now for migraines and they mixed it with my Keppra for my Complex Epileptic Seizures The positive of it is I don't have any more migraines, I don't have to take as much Keppra and I ain't had a Seizure in 2 weeks which is really nice but the negative of it is unless I'm at work doing something it makes me very fatigue, I have a hard time thinking of what I want to say, it has made me very bi-polar and depressed and sometimes have susideal thoughts, very angry and anxious, makes the pain in my legs even worse, and gives me a bad rash. I really do not like this medicine. I'm trying to figure out which one is better, the Seizures or the symptoms of the Topamax lol!
I started taking topamax 25 MG 2 times a day 11 days ago, and stopped taking it yesterday. I could not live with the side effects, they were horrible. They effected my work, home life. I experienced the same side effects you did. Numbness in face, feet and hands. I could feel it come and go all day. I couldn't form words or thoughts. I don't eat, I was forgetting stupid things like, to take my exit for work and just keep driving. I recently started experiencing new side effects like horrible taste in my mouth, itching burning eyes, cough, the feeling of something always being in my throat, itching all over, which I found out could be symptoms of something much worse caused by taking Topamax. I was taking them for cluster migraines and they seemed to be helping but the side effects are far worse. I hope yours get better, mine just got worse.
The "zombie" experience you're feeling is less the topamax and more the seraquil. When we take anti psychotics, they target the dopamine receptors in our brain. This makes you feel more zombie like. What I can suggest is talking to your doctor. The zombie feeling is usually an indicator your dose is too high and or it's not the correct medicine for you.
I was on that one for bipolar and for me it did exactly the same thing. Now I take latuda and sometimes for mania Risperdal. The dose of adderall might be upped as well to combat the daytime fatigue. I've seen several people on higher doses of adderall simply to combat the anti psychotics sleepiness during the day.
Stick with the topamax if you're using it for migraines, if not, I suggest changing to something else unless it's for epilepsy. Again, I don't know your condition but if it's bipolar, I highly recommend using lamotrigine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Dec 2009 • 3 answers
Posted 22 Nov 2011 • 1 answer
Posted 12 Feb 2014 • 4 answers
Posted 12 Mar 2014 • 3 answers
Posted 27 Jul 2016 • 0 answers